MAUDE Adverse Event Report: AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS

AESCULAP INC. STEAM STER LOCKS ORANGE; INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Model Number US906
Medical Device Problem Code Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a steam ster locks orange (part # us906) was used to secure a sterilization container.According to the complainant, the indicator dot failed to consistently transition to its post sterilization color.Reportedly, one side of the lock would change color, but the blue mark on the other side would not completely transition.Color would not even partially change from blue to black.The set was pulled, the lock was changed, and the instruments were re-sterilized.The complaint device has been returned to the manufacturer for evaluation.No patient involvement.
 
Additional Manufacturer Narrative
Manufacturer evaluation: the device was returned to the manufacturer for physical evaluation.Functional testing was performed by exposing twelve (12) of the locks to steam cycles; a visual examination of the chemical indicator revealed that all dots transitioned from blue to brown.The device history records (dhr) were reviewed for all available lot numbers; the devices were found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.The investigation into the cause of the reported problem was not able to confirm the failure mode of chemical indicator failed to transition to its post sterilization color.

Brand Name
STEAM STER LOCKS ORANGE
Common Device Name
INDICATOR, PHYSICAL/CHEMICAL STERILIZATION PROCESS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
861 marcon boulevard
allentown, PA 18109
4847197287
MDR Report Key12821537
Report Number2916714-2021-00212
Device Sequence Number4787687
Product Code JOJ
UDI-Device Identifier05055049091927
UDI-Public5055049091927
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K890759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS906
Device Catalogue NumberUS906
Device Lot Number2104017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown